Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 1, 2020, 7:08 PM CDT for Brooks County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 1, 2020, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Brownsville, TX
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
078
WWUS84 KBRO 020008
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
708 PM CDT Sat Aug 1 2020
TXZ250-020115-
Brooks TX-
708 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG...NORTHWESTERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 815
PM CDT...
At 707 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 7 miles northwest
of Encino to 8 miles northeast of San Rafael Ranch Airport. These
storms were nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2708 9799 2679 9799 2678 9831 2678 9842
2709 9842
TIME...MOT...LOC 0007Z 250DEG 1KT 2702 9821 2689 9836
$$
60/SPEECEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:33 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 1, 6:33 PM CDT, 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 633 PM CDT Sat Aug 1 2020 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Latest radar and satellite imagery shows scattered thunderstorm activity across the ranchlands to the north of the aerodrome sites. This activity is expected to continue tonight before gradually subsiding into the overnight. Will keep the mention of vicinity shower/thunderstorm at each TAF site. With MFE having the better chance for convection, will elect to give tempo period of possible MVFR conditions with any thunderstorm activity that may impact the site. Otherwise, VFR conditions continue at each of the TAF sites with mainly light to modest east to east- southeasterly winds. && .PREV DISCUSSION... /issued 328 PM CDT Sat Aug 1 2020/ SHORT TERM (Tonight through Sunday Night): 500mb trough across east Texas extending into south Texas tonight will continue to produce showers and thunderstorms across lower and middle coastal sections of Texas this afternoon into this evening as well as across portions of deep South Texas as a weak stationary frontal boundary across portions of south Texas provides a focus for low level convergence as well as the seabreeze front along the coastal sections and an outflow boundary across the middle Rio Grande Valley from the overnight convection that moved in the western portions of the CWA late last night. Will mention a chance of showers and thunderstorms...some producing heavy rainfall...across the area this evening and a slight chance of showers and storms the rest of tonight into early Sun morning as some of models prog convection lingering across the area. Will mention a slight chance for showers and thunderstorms Sunday as residual outflow boundaries from today's convection and the seabreeze front will provide a focus for isolated showers and thunderstorms Sun afternoon. LONG TERM (Monday through Saturday): The large 500 mb trough over the eastern half of the U.S. will continue to gradually move eastward through the long term period as a 500 mb ridge builds in from the west. This will allow for a more northwesterly flow aloft which will significantly dry out the mid levels. Time heights continue to show subsidence strengthening over Deep South Texas and the Rio Grande Valley, helping to suppress any mentionable rain chances through mid week. Column moisture remains below 800 mb through mid week and increases slightly in the latter part of the week. This combined with a weak inverted trough nudging into the area from the south may be just enough to allow showers and thunderstorms to form along the sea-breeze for the latter half of the week, but the chances remain capped around 20% at this time. Other than that, temperatures remain slightly above seasonal normal and winds will remain light to moderate ranging from southerly to easterly through the long term period. MARINE: (Tonight through Sunday night): Seas were near 2 feet with light and variable winds at buoy002 at 2:30 pm and near 2 feet at buoy020 at 1:40 pm. Light south to southeast winds will prevail across the coastal waters tonight with a stationary frontal boundary across southeast Texas extending into south-central Texas. Winds will be light and normal across the lower Texas coast Sunday with high pressure across northwest Gulf of Mexico Sun afternoon. The pressure gradient will remain weak across the lower Texas coast Sun night. Light southeast winds will prevail across the coastal waters Sun night as a result. Monday through Friday...Generally favorable marine conditions are expected next week. Light southeast winds and very low seas will persist along the Lower Texas coast through early next week with a weak pressure gradient in place as broad surface high pressure stays centered over the Central Gulf of Mexico. Winds will turn more out of the east- southeast Thursday and Friday as surface high pressure shifts from the western Gulf to the eastern Gulf. There is a slight chance that showers and thunderstorms may develop over the waters mid week next week. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 90 76 91 / 20 20 10 0 BROWNSVILLE 78 92 77 95 / 30 20 10 0 HARLINGEN 77 93 75 98 / 30 20 10 0 MCALLEN 78 94 76 99 / 40 20 10 0 RIO GRANDE CITY 77 99 76 100 / 30 20 10 0 SOUTH PADRE ISLAND 80 85 79 87 / 20 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Aviation...62-Brady
Hazardous weather outlook, Aug 1, 4:10 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook...Updated National Weather Service Brownsville TX 410 PM CDT Sat Aug 1 2020 TXZ248>257-351-353-020930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 410 PM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Isolated strong thunderstorms, producing gusty winds and heavy rainfall, will be possible late this afternoon and into this evening. Slow moving and persistent thunderstorms may produce localized flooding, especially over areas that received heavy rainfall and flooding from Hurricane Hanna. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms Sunday afternoon, and both Thursday and Friday, may produce periods of localized heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-020930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 PM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Isolated strong thunderstorms, producing lightning, gusty winds and heavy rainfall, will be possible late this afternoon and into this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated strong thunderstorms, producing lightning, gusty winds and heavy rainfall, will be possible Sunday, and again Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 1, 5:06 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
506 PM CDT Sat Aug 1 2020
TXZ251-012300-
Inland Kenedy TX-
506 PM CDT Sat Aug 1 2020
...SPECIAL WEATHER STATEMENT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm over
Armstrong. This storm was nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Armstrong, Kenedy County Border Patrol Station and Armstrong Ranch
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2706 9768 2684 9767 2677 9798 2698 9799
2707 9798
TIME...MOT...LOC 2205Z 053DEG 3KT 2695 9777
60/SPEECESpecial weather statement, Aug 1, 5:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 PM CDT Sat Aug 1 2020
TXZ250-251-351-020015-
Brooks TX-Coastal Kenedy TX-Inland Kenedy TX-
549 PM CDT Sat Aug 1 2020
...SPECIAL WEATHER STATEMENT...
At 547 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from near Riviera to
near Riviera Beach. Movement was southwest at 10 mph.
Pea size hail and winds of 30 to 40 mph will be possible with these
storms.
Locations impacted include...
Falfurrias, Armstrong, Encino, Rachal, Sarita, Kenedy County Wind
Farms, Norias, La Colonia Park, Airport Road Addition and the
Kenedy County Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2725 9740 2690 9746 2693 9746 2700 9756
2693 9755 2692 9747 2691 9752 2689 9746
2679 9746 2678 9841 2726 9842 2726 9799
2721 9798 2728 9779
TIME...MOT...LOC 2247Z 027DEG 10KT 2730 9789 2733 9761
60/SPEECESpecial weather statement, Aug 1, 6:01 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Brownsville TX
601 PM CDT Sat Aug 1 2020
TXZ252-353-020015-
Northern Hidalgo TX-Starr TX-
601 PM CDT Sat Aug 1 2020
...SPECIAL WEATHER STATEMENT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of La Reforma to 8 miles
southeast of Santa Catarina. These storms were nearly stationary.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Puerto Rico, La Gloria, La Reforma, Rio Grande City Municipal
Airport, Santa Catarina, San Isidro, Santa Elena, Delmita and Diamond
O Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2641 9887 2678 9856 2678 9799 2648 9835
2649 9847 2638 9853
TIME...MOT...LOC 2301Z 120DEG 2KT 2677 9831 2655 9853
BRADYSpecial weather statement, Aug 1, 6:53 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Brownsville TX
653 PM CDT Sat Aug 1 2020
TXZ251-253-254-353-020045-
Inland Willacy TX-Southern Hidalgo TX-Northern Hidalgo TX-
Inland Kenedy TX-
653 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KENEDY...EASTERN
HIDALGO...NORTHWESTERN CAMERON...SOUTHEASTERN BROOKS AND WESTERN
WILLACY COUNTIES UNTIL 745 PM CDT...
At 652 PM CDT, National Weather Doppler radar was tracking strong
thunderstorms along a line extending from near Rudolph to near Red
Gate. These storms were nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Edinburg, Raymondville, Elsa, Edcouch, La Villa, Lasara, Linn,
Hargill, San Manuel and Faysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2618 9810 2647 9836 2678 9800 2679 9798
2679 9758 2671 9754 2670 9754 2635 9786
2634 9786
TIME...MOT...LOC 2352Z 052DEG 4KT 2673 9782 2650 9819
60/SPEECESpecial weather statement, Aug 1, 7:00 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
700 PM CDT Sat Aug 1 2020
TXZ251-020100-
Inland Kenedy TX-
700 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KENEDY COUNTY UNTIL
800 PM CDT...
At 659 PM CDT, National Weather Doppler radar was tracking a strong
thunderstorm 7 miles north of the Kenedy County Border Patrol
Station, or 8 miles south of Sarita, moving south at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Armstrong, the Kenedy County Border Patrol Station and Armstrong
Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2718 9767 2690 9761 2686 9761 2685 9790
2717 9787
TIME...MOT...LOC 2359Z 356DEG 12KT 2710 9777
60/SPEECESpecial weather statement, Aug 1, 7:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
708 PM CDT Sat Aug 1 2020
TXZ250-020115-
Brooks TX-
708 PM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JIM HOGG...NORTHWESTERN
HIDALGO...NORTHEASTERN STARR AND SOUTHERN BROOKS COUNTIES UNTIL 815
PM CDT...
At 707 PM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 7 miles northwest
of Encino to 8 miles northeast of San Rafael Ranch Airport. These
storms were nearly stationary.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2708 9799 2679 9799 2678 9831 2678 9842
2709 9842
TIME...MOT...LOC 0007Z 250DEG 1KT 2702 9821 2689 9836
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:00 PM CDT | Special Weather Statement | BRO | Kenedy | 60 min |
| Aug 1, 7:01 PM CDT | Areal Flood Advisory | BRO | Starr | 4 hr |
| Aug 1, 7:14 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 47 min |
| Aug 1, 7:15 PM CDT | Special Weather Statement | BRO | Starr | 45 min |
| Aug 1, 7:20 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 2 hr |
| Aug 1, 7:22 PM CDT | Areal Flood Advisory | BRO | Kenedy | 2 hr |
| Aug 1, 7:49 PM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| Aug 1, 7:55 PM CDT | Areal Flood Advisory | BRO | Starr | 5 hr |
| Aug 1, 8:01 PM CDT | Flash Flood Warning | BRO | Hidalgo, Kenedy, Willacy | 3 hr |
| Aug 1, 8:03 PM CDT | Special Weather Statement | BRO | Starr | 57 min |
| Aug 1, 8:11 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 49 min |
| Aug 1, 8:13 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 3 hr |
| Aug 1, 8:23 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Aug 1, 8:49 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 4 hr |
| Aug 1, 8:59 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Aug 1, 9:10 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 3 hr |
| Aug 1, 9:26 PM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| Aug 1, 9:33 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 95 min |
| Aug 1, 11:16 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 14 min |
| Aug 1, 11:18 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 42 min |
| Aug 2, 12:58 PM CDT | Special Weather Statement | BRO | Willacy | 47 min |
| Aug 2, 1:28 PM CDT | Areal Flood Advisory | BRO | Willacy | 3 hr |
| Aug 2, 2:07 PM CDT | Special Weather Statement | BRO | Cameron | 38 min |
| Aug 2, 2:11 PM CDT | Special Weather Statement | BRO | Kenedy | 49 min |
| Aug 2, 2:27 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 6 days |
| Aug 2, 2:44 PM CDT | Areal Flood Advisory | BRO | Cameron | 89 min |
| Aug 2, 2:46 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Aug 2, 3:20 PM CDT | Areal Flood Advisory | BRO | Cameron | 55 min |
| Aug 2, 3:23 PM CDT | Special Weather Statement | BRO | Cameron | 67 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.